Skin Specialists Online

The Online Skin Clinic

Ask A Skin Doctor: Tinea Corporis

Dear Doctor

Hello there, I have an issue where my back is getting darker and darker. My precious doctor (an internal medicine doctor) said that it’s was just a fungus infection but for some reason I want a second opinion.

tinea corporis

Dear Patient

The lesions on your back do seem like they have been caused by a fungal infection like Tinea Corporis.

Tinea Corporis Tests

One way that we can confirm that it is a fungal infection is to do a KOH Skin Scrapings. This is a painless procedure in which the doctor will scrape some of the dark skin with a blade and send it to the lab where it will be mixed with potassium hydroxide (KOH). It will then be examined under a microscope for fungal elements.

Tinea Corporis Treatment

If it is confirmed to be a fungal infection, you can treat it with antifungal medications like the following:

  1. Terbinafine (Lamisil) 250 mg once a day for 1 month
  2. Itraconazole (Sporanox) 200 mg once a day for 7 days
  3. Ketoconazole 200 mg twice a day for 10 days

Ask a Dermatologist your Question

ask a skin doctor

Click here to pay the Consultation Fee and get a private answer by email within 3 days

Your Name

Your Email (required)

Subject[Free Dermatology Consultation]

Send picture of skin, hair or nail disease

Your Message

Pick "yes" below and only send us your message if you agree to the following: I give SkinSpecialistsOnline.com permission to use my question and picture. I understand that I do not have a doctor/patient relationship with Skin Specialists Online and their answers are for general information purposes only and not specific advice for me. I am more than 18 years old and I take full responsibility for any consequences that may arise from using the information offered by SkinSpecialistsOnline.com

Acceptance


Categorised as: Ask a Dermatologist Online | Skin Diseases


Comments are closed.



Bookshelf 2.0 developed by revood.com